Alert archive / Arkansas / River Flood Warnings in 2016
River Flood Warning 81, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at May 27, 2016, 11:35 AM CDT for Dunklin County, Missouri; Clay County, Greene County, Arkansas. It took effect at May 27, 2016, 7:51 PM CDT. It was in force for 71 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2016, 11:35 AM CDT (16:35 UTC)
- In effect from
- May 27, 2016, 7:51 PM CDT
- Expired
- May 30, 2016, 7:00 PM CDT
- In force
- 71 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 117 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Francis River at St. Francis (SFRA4).
- Action stage
- 19 ft
- Minor stage
- 22 ft
- Moderate stage
- 27 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07040100, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
856
WGUS44 KMEG 271635
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1135 AM CDT FRI MAY 27 2016
The National Weather Service has issued a Flood Warning for the Saint
Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-281635-
/O.NEW.KMEG.FL.W.0081.160528T0430Z-160531T0000Z/
/SFRA4.1.ER.160528T0430Z.160529T0000Z.160530T0000Z.NO/
1135 AM CDT FRI MAY 27 2016
The National Weather Service in Memphis TN has issued a
* Flood Warning for
the Saint Francis River near Saint Francis
* from Friday May 27 until Sunday May 29.
* At 11 AM Friday the stage was...21.1 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet Saturday May 28.
* Flood stage is 22.0 feet.
* Forecast to rise above flood stage by Friday May 27 and continue to
rise to near 22.5 feet by Saturday May 28. The river will fall
below flood stage by Sunday May 29.
At 23.0 feet, Most low land inside the levee system is flooded..
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
ZDM7 follow-up statements
900
WGUS84 KMEG 280052
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
752 PM CDT FRI MAY 27 2016
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-290052-
/O.EXT.KMEG.FL.W.0081.160528T0051Z-160531T0000Z/
/SFRA4.1.ER.160527T2012Z.160528T0000Z.160530T0000Z.NO/
752 PM CDT FRI MAY 27 2016
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Sunday May 29.
* At 07 PM Friday the stage was 22.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 22.5 feet Saturday May 28.
* Flood stage is 22.0 feet.
* At 23.0 feet...Most low land inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$207
WGUS84 KMEG 280057
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
757 PM CDT FRI MAY 27 2016
The Flood Warning continues for the .
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-290057-
/O.EXT.KMEG.FL.W.0081.000000T0000Z-160601T0600Z/
/SFRA4.1.ER.160527T2012Z.160529T0000Z.160531T0600Z.NO/
757 PM CDT FRI MAY 27 2016
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Tuesday May 31.
* At 07 PM Friday the stage was 22.6 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Maximum forecast stage of 24.0 feet Saturday May 28.
* Flood stage is 22.0 feet.
* The river rose above flood stage Friday May 27 and will continue
rising to near 24.0 feet by Saturday May 28. The river will fall
below flood stage Tuesday May 31.
* At 25.0 feet...Flood water begins flowing over the lower places in
the levee near County Highway 338 north of Saint Francis.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$828
WGUS84 KMEG 281653
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1153 AM CDT SAT MAY 28 2016
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-291653-
/O.EXT.KMEG.FL.W.0081.000000T0000Z-160601T0300Z/
/SFRA4.1.ER.160527T2012Z.160528T1500Z.160531T0300Z.NO/
1153 AM CDT SAT MAY 28 2016
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Monday May 30.
* At 11 AM Saturday the stage was 23.7 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 23.0 feet...Most low land inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
ZDM653
WGUS84 KMEG 290151
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
851 PM CDT SAT MAY 28 2016
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-300151-
/O.EXT.KMEG.FL.W.0081.000000T0000Z-160601T0600Z/
/SFRA4.1.ER.160527T2012Z.160528T1500Z.160531T0600Z.NO/
851 PM CDT SAT MAY 28 2016
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Tuesday May 31.
* At 08 PM Saturday the stage was 23.7 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 23.0 feet...Most low land inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$113
WGUS84 KMEG 291708
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 PM CDT SUN MAY 29 2016
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued this evening or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-301707-
/O.EXT.KMEG.FL.W.0081.000000T0000Z-160601T1800Z/
/SFRA4.1.ER.160527T2012Z.160528T1500Z.160531T1800Z.NO/
1207 PM CDT SUN MAY 29 2016
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Tuesday May 31.
* At 11 AM Sunday the stage was 23.2 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 23.0 feet...Most low land inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
ZDM051
WGUS84 KMEG 300136
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
836 PM CDT SUN MAY 29 2016
The Flood Warning continues for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A followup Flood Statement will be issued tomorrow morning or sooner if
conditions warrant.
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-310136-
/O.EXT.KMEG.FL.W.0081.000000T0000Z-160601T1500Z/
/SFRA4.1.ER.160527T2012Z.160528T1500Z.160531T1500Z.NO/
836 PM CDT SUN MAY 29 2016
The Flood Warning continues for
the Saint Francis River near Saint Francis
* until Tuesday May 31.
* At 08 PM Sunday the stage was 22.8 feet.
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 22.0 feet.
* At 23.0 feet...Most low land inside the levee system is flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$220
WGUS84 KMEG 301619
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1119 AM CDT MON MAY 30 2016
The Flood Warning has been canceled for the Saint Francis River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For graphical river and flood information...please go to
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.
Do not drive through flooded areas...turn around don't drown.
Stay tuned to your weather radio and your local news media for the
latest river information.
&&
ARC021-055-MOC069-301649-
/O.CAN.KMEG.FL.W.0081.000000T0000Z-160530T1615Z/
/SFRA4.1.ER.160527T2012Z.160528T1500Z.160530T1800Z.NO/
1119 AM CDT MON MAY 30 2016
The Flood Warning has been canceled for
the Saint Francis River near Saint Francis
* At 10 AM Monday the stage was 22.0 feet.
* Flood stage is 22.0 feet.
* At 22.0 feet...Several roads near Wilhelmina, Missouri are flooded.
Recreational areas and large areas of agriculture land near the
river are flooded.
&&
LAT...LON 3663 9014 3636 9000 3603 9028 3610 9038
3633 9018 3649 9021
$$
ZDMWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at May 27, 11:02 AM CDT, 33 minutes earlier.
Area forecast discussion, May 27, 11:02 AM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Memphis TN 1102 AM CDT FRI MAY 27 2016 .DISCUSSION...Surface analysis this morning places an area of low pressure over southwest Kansas, a warm front over northern Missouri and southeast Kansas, and a cold front/dryline over west Texas, and an ridge of high pressure over the southeast coast of the United States. Southerly winds are continuing to advect warm and moist air up from the Gulf of Mexico with surface dewpoints in the upper 60s to lower 70s present across much of the Mid-South. As of 10 am CDT, temperatures across the forecast area are in the 70s at most locations. WSR-88 radar trends show the next wave of showers and thunderstorms beginning to enter portions of eastern Arkansas. Latest short term model guidance still indicates the best chances for convective activity will be across areas along and west of the Mississippi River. Will make some adjustments to pops and any other elements as needed to account for short term trends. Otherwise, the forecast overall is in great shape. Updated forecast will be available shortly. && .PREV DISCUSSION... /issued 623 AM CDT FRI MAY 27 2016/ DISCUSSION... Updated for 12z Aviation Discussion. PREV DISCUSSION... /issued 345 AM CDT FRI MAY 27 2016/ DISCUSSION... Currently...Upper level ridge is situated over the southeast U.S. with a closed 500 mb low moving into the central plains. Moist and unstable southwest flow continues into the region. Upper level disturbances continue to track through the region. One is moving through this morning with numerous showers and thunderstorms across Northeast Arkansas containing locally heavy rain. Today and Tonight...Over the next 24 hours the pattern will remain similar. Very moist air will flow into the region on southwest flow aloft as the closed 500 mb low tracks into Western Kansas and then north into Nebraska by Saturday morning. Several upper level disturbances will work on the moist and unstable airmass to produce showers and thunderstorms...especially along and west of the Mississippi River. Strong storms are expected mainly along and west of the Mississippi River and an isolated severe storm with damaging winds is possible this afternoon into the evening. Precipitable water values are quite high along and west of the Mississippi River...greater than 1.75 inches...and these values will continue through tonight. As a result locally heavy rain and isolated flash flooding are also a threat. High temps will range from the upper 70s over parts of Northeast Arkansas to near 90 over parts of Northeast Mississippi. Lows tonight will range from 65 to 70. The weekend...Convection will become more diurnally driven this weekend as the upper low lifts into the Upper Mississippi Valleys and heights rise a bit. Expect scattered coverage on Saturday and more isolated by Sunday. A few strong storms are possible each afternoon. Overnight hours should be mainly dry. Temps will warm to near 90 by Sunday with increasing amounts of sunshine. Overnight lows will be 65 to 70. Next week...Diurnal pattern continues into Monday with temps in the upper 80s to near 90. By the middle of the week models trend toward disagreement. The ECMWF moves an upper low across the Great lakes with upper level disturbances moving through the Mid-South and a cold front passing trough sometime Thursday. The GFS bring the main upper trough much further south which results in a slower frontal passage. Either way precipitation chances will be on the increase Tue-Thu with temps in the upper 80s to near 90...possible a little cooler by Thursday depending on where the front is. Overnight lows 65 to 70. Just beyond the forecast period a cooler and less humid period of weather is possible. SJM AVIATION... Convection mainly to affect JBR and MEM this cycle...with stronger activity expected during last half in MEM. Less confidence for activity at TUP and MKL. Conditions will bounce between VFR and MVFR in storms...and may drop to IFR at JBR. Winds will be southeast through south...with gusts developing at MEM ..TUP and JBR. Winds will diminish slightly near sunset outside of the higher gust with the strongest convection. JAB && .AVIATION... && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, May 27, 4:07 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 407 AM CDT FRI MAY 27 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-281115- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 407 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER INTO TONIGHT. DAMAGING WINDS WILL BE THE PREDOMINANT THREAT FOR ANY THUNDERSTORMS THAT REACH SEVERE LIMITS. LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS WEEKEND INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:49 PM CDT | Areal Flood Advisory | MEG | Greene | 3 hr |
| May 27, 3:00 AM CDT | Flash Flood Warning | MEG | Craighead, Randolph | 3 hr |
| May 27, 3:03 AM CDT | Flash Flood Warning | MEG | Randolph | 3 hr |
| May 27, 5:55 AM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 3 hr |
| May 27, 12:31 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
Nearby
River Flood Warnings in Arkansas, 2016River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.